MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM TI CANCELLOUS POLYAXIAL SCREW 30MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

SYNTHES GMBH 4.5MM TI CANCELLOUS POLYAXIAL SCREW 30MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 04.614.230
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from depuy synthes reports an event in canada as follows: it was reported that during a cervical spine fusion case using the synapse system, upon inserting a 4.5mm x 30mm screw in the t1 level, the head of the screw broke off.No lot # was identified on the screw.No patient or other information is available.Unknown if fragments were generated.Surgery was delayed 20 minutes due to the reported event.Concomitant device reported: unk - insertion instruments: trauma (part# unknown; lot# unknown; quantity: unknown).This complaint involves one (1) device.This report is for one (1) 4.5mm ti cancellous polyaxial screw 30mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional pro-codes: nkg, mnh, mni.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: clinical code added for foreign body in patient.Medical device problem codes updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The screw was placed in patient's vertebrae, broke on standard application.The surgeon removed pieces, but some pieces remained post op.

Brand Name
4.5MM TI CANCELLOUS POLYAXIAL SCREW 30MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15965945
Report Number8030965-2022-10947
Device Sequence Number5573967
Product Code KWP
UDI-Device Identifier10705034738864
UDI-Public(01)10705034738864
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.614.230
Device Catalogue Number04.614.230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown